after using 1% hydrocortisone on a penis skin rash for 8-9 days I have noticed the symptoms of skin atrophy, some posts say it is reversible after stopping the usage of the cream, some say it is not....any ideas which is correct?
Reversibility of skin thinning and atrophy after using steroids depends on the site where skin thinning has occurred and the time period for which steroids have been used. It is very hard to predict whether you will be having skin thinning or not but if it is minimal skin thinning then it should get better with time.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Steroid atrophy can begin occuring immediately and can be permanent in as little as 3 days. At least that's what I've read regarding Lotrisone. I was put on Lotrisone for a rash on my testicles and it was the worst mistake of my life. It's been over six years and I'm mutilated/disfigured. I remember a strange, faint tingling on day one. Gradually my testicles got redder and started burning. It was pretty gradual so I didn't really realize something was terribly wrong by like day 5 and then I called one of two doctors I was seeing in the same office and he said that he "was not concerned". I asked him over and over like six times. "You're sure about this." He assured me he was. Well, I ended up in the emergency room with serious burns and now my testicles are disfigured and I'm depressed every day of my life. The complete lack of knowledge by doctors on what steroids to use on what part of the body is beyond criminal. And most can't even identify skin atrophy when they see it.
If you have a moment, could you please participate on a poll I created on here regarding skin atrophy on the genitals caused by steroid creams? I really would like to know how many guys there are who have been through this. It's anonymous.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.